# SDR 97ZZZX4033

- Difficulty date: May 7, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N35975
- Make and model: Cessna 172E
- Aircraft serial: 17250797
- System (JASC): 2701 · Control Column Section
- Part: Wheel
- Part number: 05131663
- Condition: Broke
- Location: Control Wheel
- Part time: 4,778 hours
- Stage of operation: AP
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

COPILOT'S CONTROL WHEEL BROKE APPROXIMATELY IN HALF WITH THE OUTBOARD HALF SEPARATING FROM THE INBOARD.  THE INBOARD HALF REMAINED ATTACHED TO THE TUBE.  THIS HAPPENED WHEN THE INSTRUCTOR WAS CORRECTING THE PILOT'S CROSS-WIND LANDING TECHNIQUE.  THE LAST ANNUAL INSPECTION WAS 1-2-91.
